CSN Login
Members Online: 11

Dry Eyes/Restasis

yesyes2
Posts: 461
Joined: Jul 2009

I posted yesterday about my eye doc wanted to try me on Restasis but because of cyclosporin in the script he wanted me to clear it with my oncologist first. Well, my Onc's office just called and he needs to see me first as he stated it's very complicated. I have no idea why I need to go in but have an appointment for Tuesday and will let you know what he says. I'll also tell him about my headaches and see about his doing the MRI. I have been his patient for almost 20 years and he never has asked me to come in about a medication before, interesting.....very interesting!

I know some on this board are using Restasis and was wondering if your onc had any problem with it. There was a significant increase in lymphocytic lymphoma in female rats and increase seen in hepslenic (sp) lymphoma in male rats. And with use receiving rituxan we're all alittle bite rodent.

I get so tired having to manage everything in my life. I swear it isn't easy. Okay I'm b***hing again.

Going to go eat some cheese now,
Leslie

bluerose's picture
bluerose
Posts: 1089
Joined: Jul 2009

I have extreme dry eyes from the radiation years ago and have a terrible tearing problem that for some reason has 'fits' of tearing where it's constant - big tears just fall out of my eyes - super embarassing. Then I find myself in a period of only a little tearing and sometimes none at all but that's not too often.

Anywho I went to see an opthamologist, best in town here supposedly, and he gave me Restasis and said that it was just being introduced in Canada. Anywho I put the drops in my eyes and it definitely dried up the tears alright but I got one heck of a severe migraine headache from the drops. The doctor told me to stop taking it which I had already done cause it was obvious that the headache was from the drops. I told him that I might have gotten more than one drop in my eye sometimes when I used it as I kept missing my eye, lol, sheeesh, so could be I overdid it at times but I have to say I don't think the side effect should be that severe even if you did overdo it a tad.

I would never use that drug again, let the tears flow instead. However, that could just be me but I thought it was worth mentioning since you already have headache issues. Just a little more information for you from someone who had a negative experience with the drug. I know report it as an allergic reaction to it as the doctor said he figured that is what it was. I'm not so sure, to me it felt as if there was something nasty in it that produced the symptoms and I had a feeling it wasn't only me who had this experience with it either. Sure dried up the tears though, yikes.

Take care.

Bluerose

yesyes2
Posts: 461
Joined: Jul 2009

Hi Bluerose,

Wow, that was certainly a nasty reaction. I'm sure your right that others probably had similar results. I have a friend that uses it with no problems but her dry eyes are the result of allergys. Mine is the result of an auto-immune disease. Is your's from the body irradiation for your BMT?

I really don't think when push comes to shove that I will use it. My eye doctor doesn't think it will really help me too much. His next suggestion was low dose preds, which I will also say no too.

Blessings,
Leslie

onlytoday's picture
onlytoday
Posts: 586
Joined: Jun 2010

Read your post with great interest because I had Rituxan only, ending in September with a severe allergic reaction and have been using Restasis since February or so. The drops seemed to work much better in the beginning but now they don't seem to be stopping the dry eye as well. Vision seems to be off sometimes too. Hmmm. Didn't know about the rodent info. I'll put it on my looooong list for my onc. haha

Thanks for the info and I certainly hope and pray they can figure out what's going on with you as well.

Love,
Donna

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network